Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 5, 2009, 4:23 PM EDT for Nassau County, New York. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 4:23 PM EDT (20:23 UTC)
- Expired
- Aug 5, 2009, 5:00 PM EDT
- In force
- 37 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:30 PM EDT | MARINE TSTM WIND 53 | Bayville, NY | |
| Aug 5, 4:36 PM EDT | TSTM WND DMG | Glen Cove, NY | NUMEROUS TREE LIMBS AND WIRES DOWN THROUGHOUT TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 052023
SVROKX
NYC059-052100-
/O.NEW.KOKX.SV.W.0101.090805T2023Z-090805T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 500 PM EDT...
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GLEN COVE TO
SANDS POINT...OR ALONG A LINE EXTENDING FROM RYE TO NEW ROCHELLE...
AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SANDS POINT...PORT WASHINGTON AND MANHASSET BY 430 PM...
GLEN COVE BY 435 PM...
BAYVILLE BY 440 PM...
BAYVILLE BY 445 PM...
OYSTER BAY AND BROOKVILLE BY 450 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4079 7376 4085 7375 4085 7373 4086 7373
4088 7371 4087 7369 4085 7366 4088 7366
4091 7363 4092 7357 4092 7352 4089 7348
4078 7356
TIME...MOT...LOC 2024Z 272DEG 19KT 4096 7365 4087 7373
$$
MALOIT2 follow-up statements
000
WWUS51 KOKX 052042
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
442 PM EDT WED AUG 5 2009
NYC059-052100-
/O.CON.KOKX.SV.W.0101.000000T0000Z-090805T2100Z/
NASSAU NY-
442 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN NASSAU COUNTY...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BAYVILLE TO MUNSEY PARK...OR
ALONG A LINE EXTENDING FROM OYSTER BAY TO GREAT NECK...MOVING EAST AT
20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UPPER BROOKVILLE...OYSTER BAY...OLD BROOKVILLE AND EAST HILLS BY
450 PM...
OYSTER BAY COVE...OLD WESTBURY...MUTTONTOWN AND EAST NORWICH BY 455
PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4079 7376 4085 7375 4085 7373 4086 7373
4088 7371 4087 7369 4085 7366 4088 7366
4091 7363 4092 7357 4092 7352 4089 7348
4078 7356
TIME...MOT...LOC 2042Z 272DEG 19KT 4093 7354 4080 7368
$$
MALOIT000
WWUS51 KOKX 052054
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
454 PM EDT WED AUG 5 2009
NYC059-052104-
/O.EXP.KOKX.SV.W.0101.000000T0000Z-090805T2100Z/
NASSAU NY-
454 PM EDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NASSAU COUNTY
WILL EXPIRE AT 500 PM EDT...
LAT...LON 4079 7376 4085 7375 4085 7373 4086 7373
4088 7371 4087 7369 4085 7366 4088 7366
4091 7363 4092 7357 4092 7352 4089 7348
4078 7356
TIME...MOT...LOC 2054Z 272DEG 19KT 4093 7345 4080 7359
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:09 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 5, 4:09 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 409 PM EDT WED AUG 5 2009 .SYNOPSIS... A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS INTO THIS EVENING AS IT MOVES THROUGH. WEAK LOW PRESSURE WILL THEN PASS JUST TO THE SOUTH OF THE AREA ALONG THE SLOW-MOVING FRONT THURSDAY AND THURSDAY NIGHT. CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION FOR FRIDAY INTO SATURDAY MORNING. DISTURBANCES MOVING ALONG AN APPROACHING WARM FRONT MAY BRING UNSETTLED WEATHER LATER IN THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SCATTERED THUNDERSTORMS FORMING ALONG A COLD FRONT APPROACHING THE NYC METRO AREA AND ALONG SEA BREEZE BOUNDARIES SHOULD CONTINUE INTO THIS EVENING...WITH HELP OF RIGHT REAR QUADRANT OF UPPER JET STREAK OVER NORTHERN PORTION OF THE CWA AND APPROACHING MID LEVEL VORT FROM THE WEST. WITH MLCAPE 1000-1500 J/KG AND DCAPE NEAR 1000 J/KG THERE COULD BE A FEW PULSE SEVERE STORMS...BUT AN ORGANIZED SEVERE THREAT IS UNLIKELY. INDIVIDUAL CELLS HAVE RAINFALL RATES OF 1-2 INCHES/HOUR AND SO WILL ALSO HAVE TO BE MONITORED FOR ANY FLOODING IMPACTS... ESPECIALLY WITH THE RELATIVELY SLOW FORWARD MOTION OF THE CURRENT CELLS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... FCST MODELS ARE GIVING MORE CREDENCE TO OPEN FRONTAL WAVE PASSING S OF THE AREA ON THU...SO HAVE EXPANDED CHANCE POP TO NYC METRO...LONG ISLAND AND THE IMMEDIATE SOUTH COAST OF CT. EXPECT SKIES TO CLOUD OVER DURING THE MORNING...WITH SHOWERS AND POSSIBLY EMBEDDED THUNDER MAINLY IN THE AFTERNOON AND EVENING AS FCST SOUNDINGS SHOW SOME ELEVATED CAPE. HIGHS WILL BE ONLY IN THE MID/UPPER 70S...PERHAPS LOWER 80S WELL INLAND WHERE THERE MAY BE MORE SUNSHINE...FOLLOWED BY LOWS THU NIGHT IN THE UPPER 50S AND 60S AS COOLER AIR FILTERS DOWN FROM THE INTERIOR. WEAK HIGH PRESSURE BUILDS INTO THE AREA ON FRI...WITH BELOW NORMAL TEMPS AS H8 TEMPS NEAR 10-11C SUPPORT MAXES A COUPLE OF DEGREES EITHER SIDE OF 80. WITH SIMILAR H10-8 THICKNESSES AND SOME CLOUDS MOVING IN FROM THE WEST VIA UPPER JET STREAK/MID LEVEL VORT ON BACK SIDE OF DEPARTING UPPER TROUGH...LOWS FRI NIGHT SHOULD BE SIMILAR TO THOSE OF THU NIGHT...EXCEPT OVER INTERIOR SOUTHERN CT AND THE LONG ISLAND PINE BARRENS WHERE THERE COULD BE SOME MID 50S. SATURDAY LOOKS TO START OFF ALL RIGHT...BUT WITH NW FLOW ALOFT AND WARM FRONT APPROACHING FROM THE SW MAY HAVE TO WATCH FOR IMPACT FROM POTENTIAL UPSTREAM MCS BY AFTERNOON. AS A RESULT NYC METRO CARRIES CHANCE POP...WITH ONLY SLIGHT CHANCE FARTHER NORTH/EAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... FOLLOWED HPC PRELIM GUIDANCE FOR THIS TIME FRAME...WHICH BRINGS HEAT/HUMIDITY BACK INTO THE AREA AND HEAT INDICES POSSIBLY REACHING 95 IN NYC ON MON...THEN A RELATIVELY DRY COLD FROPA LATER TUE AND NEAR NORMAL TEMPS ON WED. THE 05/12Z ECMWF INTRODUCES UNCERTAINTY AS TO WHEN OR EVEN IF THE FRONT ACTUALLY MAKES IT THROUGH...HOLDING OFF INSTEAD UNTIL TUE. IF THE LATTER SCENARIO PLAYS OUT...WOULD HAVE TO HOLD ON TO CHANCE POP MON-TUE FOR ANY POSSIBLE MCS COMPLEXES TRAVELING ALONG THE WARM FRONT/PERIPHERY OF THE HEAT RIDGE TO THE SOUTH. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SCATTERED SHOWERS WITH ISOLATED THUNDER NOW FORMING ALONG COLD FRONT AND SEA BREEZE BOUNDARIES. FEEL THAT COVERAGE OF TSTMS NOT HIGH ENOUGH TO HAVE A TEMPO TSRA IN TAFS...BUT FEEL THAT MOST LIKELY TIME PERIOD FOR A THUNDERSTORM WOULD OCCUR IN THE 21Z- 23Z TIME FRAME FOR THE CITY TERMINALS WITH THE COLD FRONT...WITH SHRA POSSIBILITY STARTING ABOUT AN HOUR EARLIER. MVFR IN SHOWERS...OTHERWISE VFR PREVAILING...MODERATE TO HIGH CONFIDENCE IN THIS. NOT ENOUGH CONFIDENCE IN SHRA ON THURSDAY TO INCLUDE IN TAFS AT THIS TIME. MODERATE CONFIDENCE IN WIND FORECAST THROUGH THE REST OF AFTERNOON...THEN MODERATE TO HIGH CONFIDENCE THEREAFTER. OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY... THU PM: VFR PROBABLE. LOW CHC TSTMS. FRI: VFR. SAT: VFR. SUB VFR AND TSTMS POSSIBLE PM. SUN: VFR PROBABLE. LOW CHC OF TSTM. MON: VFR PROBABLE. LOW CHC OF TSTM. && .MARINE... CONDITIONS BELOW SCA THRESHOLDS ARE EXPECTED THROUGH THE PERIOD. A COLD FRONT WILL PUSH ACROSS THE AREA WATERS THIS EVENING THROUGH TONIGHT. A WEAK AREA OF LOW PRESSURE WILL PASS ACROSS THE WATERS THU MORNING....FOLLOWED BY ANOTHER LOW FRI MORNING. SHOWERS AND TSTMS WILL DEVELOP ON THE WATERS THIS EVENING...AND WILL BE CAPABLE OF WIND GUSTS OVER 35 KT AND HEAVY RAIN. TSTMS TAPER OFF BY MIDNIGHT. ANOTHER ROUND OF SHOWERS/TSTMS POSSIBLE THU AFTERNOON. && .HYDROLOGY... SCATTERED TSTMS LATE THIS AFTERNOON HAVE HAD RAINFALL RATES OF 1-2 INCHES/HOUR...AND WILL HAVE TO BE MONITORED FOR LOCALIZED/URBAN FLOODING IMPACTS...ESPECIALLY WITH THE RELATIVELY SLOW FORWARD MOTION OF THE CURRENT CELLS. THERE IS ALSO A SMALL POTENTIAL FOR FLOODING ISSUES THIS WEEKEND INTO EARLY NEXT WEEK...WITH WARM FRONT TO THE SOUTH AND POSSIBLE MCS ACTIVITY RIDING ALONG IT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM/HYDROLOGY...GOODMAN AVIATION...JC MARINE...BC
Hazardous weather outlook, Aug 5, 4:46 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 446 AM EDT WED AUG 5 2009 CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-061000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 446 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION TO THE SEVERE POTENTIAL...A HUMID AIRMASS WILL ALLOW FOR LOCALLY HEAVY RAIN. AREAS OF URBAN AND SMALL STREAM FLOODING CAN BE EXPECTED IN THE HEAVIEST ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL EXISTS FOR APPARENT TEMPERATURES TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-061000- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 446 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG OCEAN BEACHES. THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION TO THE SEVERE POTENTIAL...A HUMID AIRMASS WILL ALLOW FOR LOCALLY HEAVY RAIN. AREAS OF URBAN AND SMALL STREAM FLOODING CAN BE EXPECTED IN THE HEAVIEST ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL EXISTS FOR APPARENT TEMPERATURES TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-061000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 446 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, Aug 5, 3:02 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 302 PM EDT WED AUG 5 2009 NJZ002-003-NYZ069-070-052000- BERGEN-NORTHERN WESTCHESTER-ROCKLAND-WESTERN PASSAIC- 302 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN...PASSAIC... ROCKLAND AND WESTCHESTER COUNTIES... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVERSTRAW TO 11 MILES WEST OF BEATTYESTOWN...OR ALONG A LINE EXTENDING FROM HAVERSTRAW TO 21 MILES WEST OF SUCCASUNNA-KENVIL...AND MOVING EAST AT 15 MPH. THESE STORMS WILL BE... NEAR HAVERSTRAW BY 320 PM. NEAR SUFFERN BY 325 PM. NEAR NEW CITY BY 330 PM. NEAR MONSEY BY 340 PM. NEAR BLOOMINGDALE BY 345 PM. NEAR MOUNT KISCO BY 355 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE TO ONE AND A HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JM/PFM
Special weather statement, Aug 5, 3:34 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 334 PM EDT WED AUG 5 2009 CTZ009-NJZ003>006-NYZ071>073-052015- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-NEW YORK (MANHATTAN)-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 334 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX... HUDSON...NEW YORK (MANHATTAN)...PASSAIC...SOUTHERN FAIRFIELD AND WESTCHESTER COUNTIES... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAPPAN TO DOVER... AND MOVING EAST AT 25 MPH. PEOPLE IN BERGEN...BRONX...ESSEX...HUDSON...NEW YORK (MANHATTAN)... PASSAIC...SOUTHERN FAIRFIELD AND WESTCHESTER COUNTIES...INCLUDING HAWTHORNE...RIDGEWOOD...WAYNE...NORWOOD...FAIRFIELD...MILLBURN... PARAMUS...ORADELL...PATERSON AND CALDWELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JM/PFM
Special weather statement, Aug 5, 3:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 338 PM EDT WED AUG 5 2009 CTZ005-006-052030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 338 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN COUNTIES... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHBURY TO DANBURY...AND MOVING EAST AT 10 MPH. PEOPLE IN FAIRFIELD AND WESTERN NEW HAVEN COUNTIES...INCLUDING DANBURY...NEWTOWN...BETHEL...NAUGATUCK AND BEACON FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JM/PFM
Special weather statement, Aug 5, 3:39 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 339 PM EDT WED AUG 5 2009 CTZ005-006-052030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 339 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN COUNTIES... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHBURY TO DANBURY...AND MOVING EAST AT 10 MPH. PEOPLE IN FAIRFIELD AND WESTERN NEW HAVEN COUNTIES...INCLUDING DANBURY...NEWTOWN...BETHEL...NAUGATUCK AND BEACON FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JM/PFM
Special weather statement, Aug 5, 3:56 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 356 PM EDT WED AUG 5 2009 CTZ005-006-009-010-052100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 356 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NEW HAVEN COUNTIES... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILFORD...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR SHELTON BY 405 PM. NEAR ORANGE BY 410 PM. NEAR NEW HAVEN BY 430 PM. NEAR HAMDEN BY 445 PM. NEAR NORTH HAVEN BY 455 PM. NEAR WALLINGFORD BY 500 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JM/PFM
Special weather statement, Aug 5, 4:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 411 PM EDT WED AUG 5 2009 NJZ003-005-006-NYZ071>073-076-077-052100- BERGEN-BRONX-ESSEX-HUDSON-NASSAU-NEW YORK (MANHATTAN)-QUEENS-SOUTHERN WESTCHESTER- 411 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT BRONX...HUDSON...NEW YORK (MANHATTAN)...NORTHERN ESSEX...NORTHWESTERN NASSAU...QUEENS... SOUTHEASTERN BERGEN AND WESTCHESTER COUNTIES... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ROCHELLE TO MOTT HAVEN TO LYNDHURST...AND MOVING SOUTHEAST AT 15 MPH. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JM/PFM
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:32 PM EDT | Areal Flood Advisory | OKX | Westchester | 58 min |
| Aug 5, 4:07 PM EDT | Special Marine Warning | OKX | 38 min | |
| Aug 5, 4:55 PM EDT | Areal Flood Advisory | OKX | Nassau | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.